Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 21, 2025, 4:43 PM CDT for 4 counties in Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2025, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 21, 2025, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 5:53 PM CDT | TSTM WND GST 58 | 4 Se Lynch, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750
WUUS53 KLBF 212143
SVRLBF
NEC015-089-103-149-212245-
/O.NEW.KLBF.SV.W.0002.250421T2143Z-250421T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
443 PM CDT Mon Apr 21 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Rock County in north central Nebraska...
Northern Holt County in north central Nebraska...
Northeastern Keya Paha County in north central Nebraska...
Boyd County in north central Nebraska...
* Until 545 PM CDT.
* At 442 PM CDT, a severe thunderstorm was located 11 miles north of
Newport, or 17 miles northeast of Bassett, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'Neill, Spencer, Atkinson, Stuart, Butte, Lynch, Naper, Gross,
Bristow, Emmet, Dustin, Anoka, Monowi, Scottville, Redbird State
Wildlife Management Area, Hull Lake State Wildlife Management Area,
Opportunity, Brocksburg, Spencer Dam, and Midway.
This includes the following highways...
Highway 20 between mile markers 273 and 312.
Highway 281 between mile markers 181 and 223.
Highway 12 between mile markers 81 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4278 9830 4259 9831 4241 9830 4242 9925
4300 9935 4300 9850
TIME...MOT...LOC 2142Z 267DEG 32KT 4277 9929
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$2 follow-up statements
946
WWUS53 KLBF 212231
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
531 PM CDT Mon Apr 21 2025
NEC103-149-212240-
/O.CAN.KLBF.SV.W.0002.000000T0000Z-250421T2245Z/
Rock NE-Keya Paha NE-
531 PM CDT Mon Apr 21 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK AND
NORTHEASTERN KEYA PAHA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4278 9830 4259 9831 4241 9830 4242 9906
4300 9907 4300 9850
TIME...MOT...LOC 2230Z 267DEG 32KT 4279 9870
$$
NEC015-089-212245-
/O.CON.KLBF.SV.W.0002.000000T0000Z-250421T2245Z/
Holt NE-Boyd NE-
531 PM CDT Mon Apr 21 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN HOLT AND BOYD COUNTIES...
At 530 PM CDT, a severe thunderstorm was located near Spencer, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Neill, Spencer, Atkinson, Butte, Lynch, Gross, Bristow, Emmet,
Anoka, Monowi, Scottville, Redbird State Wildlife Management Area,
Hull Lake State Wildlife Management Area, Opportunity, Spencer Dam,
Midway, Dorsey, Parshall Bridge State Wildlife Management Area, and
Anncar.
This includes the following highways...
Highway 20 between mile markers 285 and 312.
Highway 281 between mile markers 181 and 223.
Highway 12 between mile markers 102 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4278 9830 4259 9831 4241 9830 4242 9906
4300 9907 4300 9850
TIME...MOT...LOC 2230Z 267DEG 32KT 4279 9870
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$445
WWUS53 KLBF 212244
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
544 PM CDT Mon Apr 21 2025
NEC015-089-212253-
/O.EXP.KLBF.SV.W.0002.000000T0000Z-250421T2245Z/
Holt NE-Boyd NE-
544 PM CDT Mon Apr 21 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLT AND BOYD
COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds are still possible with
this thunderstorm.
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4278 9830 4259 9831 4241 9830 4242 9906
4300 9907 4300 9850
TIME...MOT...LOC 2243Z 267DEG 32KT 4280 9855
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:29 PM CDT, 1 hour 14 minutes earlier. Its key messages:
- One more warm and relatively dry day across the forecast area for Tuesday, before a more unsettled pattern commences midweek.
- Persistent, low amplitude southwesterly flow aloft, combined with a stalled out frontal boundary, will lead to daily precipitation chances Wednesday through Monday.
Area forecast discussion, Apr 21, 3:29 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 329 PM CDT Mon Apr 21 2025 .KEY MESSAGES... - One more warm and relatively dry day across the forecast area for Tuesday, before a more unsettled pattern commences midweek. - Persistent, low amplitude southwesterly flow aloft, combined with a stalled out frontal boundary, will lead to daily precipitation chances Wednesday through Monday. && .SYNOPSIS... Issued at 329 PM CDT Mon Apr 21 2025 H5 analysis this morning had a closed low over northwestern Wisconsin. A trough extended to the southeast of this low into central Illinois. East of this feature, ridging extended from the Mid-Atlantic States, north into northern Quebec. South of this ridge, high pressure was anchored off the eastern coast of Florida. West of the Wisconsin low, low amplitude ridging extended from northwestern Nebraska into western North Dakota. West of this feature, a trough of low pressure was present from the Idaho Panhandle, south into northeastern Nevada and northwestern Utah. A lead shortwave was present from south central Montana into western Wyoming. The leading edge of this shortwave had approached northeastern Wyoming this afternoon and abundant mid level cloudiness was present from western South Dakota into western Nebraska. At the surface this afternoon, low pressure was located over northwestern South Dakota. A cold front extended southwest of the low into northeastern Wyoming, while a surface trough extended south into the Nebraska Panhandle. Isolated showers with a lightning strike or two were progressing from the panhandle into the western and northwestern Sandhills this afternoon. In the vicinity of the showers, wind gusts had been reported in the 40 to 55 MPH range this afternoon. Winds out ahead to this feature were from the southwest this afternoon and were gusting up to xxx at xxx. Temperatures as of 3 PM CT ranged from 71 degrees at Gordon to 79 degrees at Broken Bow and Imperial. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 329 PM CDT Mon Apr 21 2025 Ongoing showers, will traverse most of the forecast area, exiting to the east by mid evening. Will keep pops isolated as most of this activity isn't reaching ground level and only trace amounts are expected. Winds in the vicinity of these showers remain gusty and will continue to highlight this via slack as this threat should continue through mid evening. In the wake of these showers skies will clear overnight, allowing temperatures to fall off into the lower to middle 30s. On Tuesday, minimum RH will fall off to around 20 percent during the afternoon hours. However winds will be light tomorrow with a diffuse frontal boundary off to the south. This will lead to easterly winds over southern Nebraska and variable winds further north into central and northern Nebraska Tuesday morning. Winds will then shift around to the south and southeast Tuesday afternoon, remaining light at around 10 MPH. In light of the low RH Tuesday afternoon, light winds will limit any fire weather concerns Tuesday. Tuesday night, weak mid level warm air advection will transition east from Colorado into southern Nebraska and Kansas. Feel the bulk of the threat for showers and storms will be off to the south in Kansas INVOF the diffuse frontal boundary. However, cannot rule out at least an isolated shower or thunderstorm in the west and southern portions of the forecast area Tuesday night. Forecast QPF's will be light so will keep pops mainly slight chance. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 329 PM CDT Mon Apr 21 2025 The upper level pattern will become more southwesterly Wednesday, sharpening the frontal boundary from SW Nebraska into northeastern Nebraska. Low level moisture will flow into the southern Half of Nebraska Wednesday with modest 40s to lower 50s dew points pushing into the southern half of the state. By late afternoon/evening, mid level warm air advection will begin to approach the high plains from Colorado. The latest NAM soln develops a corridor of SB CAPES in excess of 1000 J/KG Wednesday afternoon over southern Perkins, southern Lincoln, Chase, Hayes and Frontier counties which is INVOF the frontal boundary. With deep layer shear of 40 to 45 KTS depicted Wednesday afternoon, we could see a strong to severe storm over SW Nebraska. This appears to be highly dependent on where the frontal boundary subsides as this will be the northern extent of the best low level moisture. No doubt, the location of this boundary will change over the next 24 to 48 hours and will need to be monitored. Widespread showers and embedded thunderstorms will be more probable Wednesday night as the main shortwave lifts across Nebraska. In the wake of the disturbance Wednesday night, the before mentioned frontal boundary, will remained stalled out across the area into Friday. This will lead to cooler temperatures in the upper 50s to lower 60s for Thursday and Friday with a continued threat for showers. Temperatures will then warm into 60s and 70s for Saturday through Monday as winds shift around to the south and southeast. This will allow additional low level moisture to work into the region, increasing the threat for showers and thunderstorms Saturday into Monday. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1239 PM CDT Mon Apr 21 2025 VFR conditions will prevail over the next 24 hours. Winds will continue to be gusty this afternoon across western and southwest Nebraska with winds out of the northwest around 10 to 15 kts and gust of 25 kts or greater. There will be an isolated chance of rain showers across the northern Sandhills this afternoon. Winds will then shift to the west around 10 kts for the evening, then switch back to the northwest Tuesday morning around 5 to 10 kts. Skies will be mostly clear with some mid level clouds moving in across the northern Sandhills in the afternoon with the rain showers. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ204-206-209-210-219. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Gomez
Hazardous weather outlook, Apr 21, 3:31 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 331 PM CDT Mon Apr 21 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-222045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 331 PM CDT Mon Apr 21 2025 /231 PM MDT Mon Apr 21 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Critical fire weather conditions are likely through mid evening for most of western and north central Nebraska. Showers with an isolated thunderstorm are possible through mid evening, mainly north of Interstate 80. Wind gusts of 50 to 60 MPH are possible, mainly over north central Nebraska. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions are expected on Tuesday across the area. Thunderstorms are possible Wednesday night through Thursday night across the area. A few strong to severe storms may be possible Wednesday night, and may contain hail and strong wind gusts near and south of Highway 2. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 21, 2:46 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
246 PM CDT Mon Apr 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Gst 2 WNW Bingham 42.03N 102.09W
04/21/2025 M59 MPH Sheridan NE Mesonet
&&Special weather statement, Apr 21, 3:38 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
338 PM CDT Mon Apr 21 2025
NEZ005-006-008-024>026-094-212130-
Brown NE-Hooker NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
Thomas NE-Blaine NE-
338 PM CDT Mon Apr 21 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CHERRY...NORTHEASTERN
HOOKER...WESTERN BROWN...NORTHWESTERN BLAINE...THOMAS AND
NORTHWESTERN KEYA PAHA COUNTIES THROUGH 430 PM CDT/330 PM MDT/...
At 338 PM CDT/238 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Sicangu Village to near
Seneca. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valentine, Thedford, Halsey, Johnstown, Seneca, Purdum, Brownlee,
Norden, Valentine National Wildlife Refuge, Elsmere, Crookston, Wood
Lake, Willow Lake State Wildlife Management Area, Smith Falls State
Park, Koshopah, Highway 97 crossing the Niobrara River, Moon Lake,
Sparks, Long Lake State Wildlife Management Area, and Highway 83
crossing the North Loup River.
This includes the following highways...
Highway 20 between mile markers 185 and 232.
Highway 2 between mile markers 191 and 232.
Highway 97 between mile markers 123 and 141.
Highway 83 between mile markers 141 and 222.
Highway 12 between mile markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4186 10008 4188 10097 4300 10076 4300 10004
TIME...MOT...LOC 2038Z 261DEG 12KT 4299 10060 4197 10086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Apr 21, 3:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
341 PM CDT Mon Apr 21 2025
NEZ035-036-057>059-069-212115-
Chase NE-Arthur NE-McPherson NE-Perkins NE-Lincoln NE-Keith NE-
341 PM CDT Mon Apr 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ARTHUR...PERKINS...
KEITH...NORTH CENTRAL CHASE...NORTHWESTERN LINCOLN AND SOUTHWESTERN
MCPHERSON COUNTIES THROUGH 415 PM CDT/315 PM MDT/...
At 340 PM CDT/240 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northeast of
Keystone to 9 miles northeast of Venango. Movement was east at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogallala, Grant, Sutherland, Hershey, Paxton, Brule, Madrid, Venango,
Elsie, Sarben, Keystone, Sutherland Reservoir State Recreation Area,
Roscoe, Kingsley Dam, Brandon, Coker, O'Fallons, Nevens, Broganville,
and Big Bald Hill.
This includes the following highways...
Highway 61 between mile markers 50 and 100.
Highway 92 near mile marker 138.
Highway 97 between mile markers 10 and 15.
Interstate 80 in Nebraska between mile markers 116 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4074 10205 4096 10205 4142 10154 4137 10078
4062 10155
TIME...MOT...LOC 2040Z 278DEG 36KT 4132 10142 4087 10194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Apr 21, 4:11 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
411 PM CDT Mon Apr 21 2025
NEZ005-008>010-025>028-037-038-059-212145-
Brown NE-Loup NE-Eastern Cherry NE-Holt NE-Custer NE-Garfield NE-
Rock NE-Thomas NE-Blaine NE-Lincoln NE-Logan NE-
411 PM CDT Mon Apr 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHERRY...SOUTHERN
ROCK...LOUP...SOUTHERN BROWN...NORTHERN LINCOLN...EASTERN LOGAN...
WESTERN GARFIELD...SOUTHWESTERN HOLT...CUSTER...BLAINE AND
SOUTHEASTERN THOMAS COUNTIES THROUGH 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Johnstown to 12 miles
southwest of Dunning to 7 miles southeast of Hershey. Movement was
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Platte, Broken Bow, Burwell, Stapleton, Taylor, Brewster,
Arnold, Callaway, Sargent, Brady, Merna, Maxwell, Oconto, Anselmo,
Dunning, Comstock, Berwyn, Gandy, Lake Maloney State Recreation Area,
and Victoria Springs State Recreation Area.
This includes the following highways...
Highway 183 between mile markers 95 and 172.
Highway 2 between mile markers 229 and 291.
Highway 92 between mile markers 228 and 273.
Highway 97 between mile markers 1 and 5.
Interstate 80 in Nebraska between mile markers 168 and 208.
Highway 83 between mile markers 73 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4174 9915 4174 9921 4149 9923 4104 9977
4105 10022 4088 10023 4104 10106 4167 10030
4247 10009 4240 9894
TIME...MOT...LOC 2110Z 279DEG 78KT 4239 10002 4166 10021 4108 10091
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Apr 21, 4:18 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
418 PM CDT Mon Apr 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 8 NE Johnstown 42.66N 99.96W
04/21/2025 E62 MPH Brown NE Mesonet
&&Local storm report, Apr 21, 4:33 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
433 PM CDT Mon Apr 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM Tstm Wnd Gst 6 S Springview 42.74N 99.74W
04/21/2025 E62 MPH Keya Paha NE Mesonet
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:40 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, McPherson | 50 min |
| Apr 21, 3:38 PM CDT | Special Weather Statement | LBF | Cherry | 52 min |
| Apr 21, 3:41 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 34 min |
| Apr 21, 4:11 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Custer, Lincoln, Logan, Loup and 1 more | 34 min |
| Apr 21, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Holt, Keya Paha, Rock | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.